Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 69, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 17, 2020, 1:27 PM CDT for Howard County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2020, 1:27 PM CDT (18:27 UTC)
- Expired
- May 17, 2020, 4:56 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
066
WGUS43 KEAX 171827
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
127 PM CDT Sun May 17 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-181827-
/O.NEW.KEAX.FL.W.0069.200517T1827Z-200519T0015Z/
/FYTM7.1.ER.200517T1502Z.200517T2000Z.200518T0015Z.UU/
127 PM CDT Sun May 17 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until Sunday evening.
* At 12:30 PM Sunday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.9 feet by late
this afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 16.9 Sun 12 PM 16.9 late this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$1 follow-up statement
879
WGUS83 KEAX 172156
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
456 PM CDT Sun May 17 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-172226-
/O.CAN.KEAX.FL.W.0069.000000T0000Z-200519T0015Z/
/FYTM7.1.ER.200517T1502Z.200517T1800Z.200517T1955Z.UU/
456 PM CDT Sun May 17 2020
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 4:30 PM Sunday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 2:55 PM Sunday.
* Forecast...The river will continue to fall to 7.6 feet by Monday
morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 14.2 Sun 04 PM 14.2 late this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 12:17 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 17, 12:17 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1217 PM CDT Sun May 17 2020 .Discussion... Issued at 1224 AM CDT SUN MAY 17 2020 Primary forecast focus is on thunderstorms this morning. 05Z (Midnight CDT) Surface analysis reveals the surface cold front has reached northwestern Missouri. In response, ahead of this boundary, a narrow line of convection has developed from the KC Metro north. Modest 500 J/Kg of MLCAPE and weak shear will maintain showers and isolated thunder along this boundary through the early morning. To the east, up onto the Ozark Plateau, a weak MCV from earlier convection, continues to supply ample forcing for unorganized showers and isolated thunder across the Lakes region and across central into northeastern Missouri. Severe chances are looking close to nil this morning for western and northern Missouri. For the most part, I expect to see continued weakly organized convection developing within the warm sector ahead and along the front as it moves east through the morning, with a narrow band of showers/isolated thunder stretching as far south as the Ozarks through the pre-dawn hours. Rain chances will end from west to east quickly, with dry conditions by sunrise across western and northwestern Missouri. Behind the frontal passage, breezy northwest winds will persist through much of the day, with afternoon gusts increasing through midday, approaching 20 to 25 MPH. Additionally, in the morning, low stratus will likely linger through sunrise, with skies clearing relatively quickly through the morning from west to east. Not going to re-hash Saturday morning's discussion, quiet weather will persist into mid this week. Next chance of precipitation will be on Thursday as increased warm air advection and boundary layer convergence increases over the central Plains in response to the western trough finally beginning to shift eastward with a short wave trough ejecting east-northeast across Montana into the Canadian Rockies. Off and on precipitation chances will persist into Friday as the Pacific Northwest 500mb trough digs into the intermountain- west through the day. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1214 PM CDT SUN MAY 17 2020 VFR conditions expected through the evening hours before a return to MVFR stratus builds back in. Gusty northwest winds will end around sunset. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Blair
Hazardous weather outlook, May 17, 5:24 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 524 AM CDT Sun May 17 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 524 AM CDT Sun May 17 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will move out of the forecast area this morning. No hazardous weather is expected with this activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.